Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Miami, FL

June 26, 2016Collier County, Glades County, Hendry County, Florida

NWS Miami, FL issued this special weather statement at Jun 26, 2016, 6:13 PM EDT for Collier County, Glades County, Hendry County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2016, 6:13 PM EDT (22:13 UTC)
Expired
Jun 26, 2016, 7:00 PM EDT
In force
47 min
Issued by
NWS Miami, FL

Counties Collier County, FL, Glades County, FL, Hendry County, FL

The radar

The Miami radar (KAMX), 145 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 10.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2016-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2038 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2016-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2038 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
799 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

339 
WWUS82 KMFL 262213
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT SUN JUN 26 2016
 
FLZ063-066-070-262300-
INLAND COLLIER COUNTY FL-GLADES FL-HENDRY FL-
613 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER...SOUTHWESTERN GLADES AND
WESTERN HENDRY COUNTIES UNTIL 700 PM EDT...

* AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALMDALE TO 7 MILES
  SOUTHWEST OF FELDA TO 6 MILES SOUTHEAST OF GOLDEN GATE ESTATES...
  AND MOVING EAST AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...IMMOKALEE...GOLDEN GATE ESTATES...PALMDALE...AVE MARIA...
  FELDA...HENDRY CORRECTIONAL...ORTONA...PORT LA BELLE...
  BIG CORKSCREW ISLAND...ORANGETREE...
  BIG CYPRESS NATIONAL PRESERVE...BUNKER HILL...
  INTERSECTION I-75 AND EVERGLADES BLVD...LAKE HICPOCHEE...
  PICAYUNE STRAND STATE FOREST...DEEP LAKE...MILES CITY...
  JEROME AND SUNNILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2642 8166 2642 8156 2671 8157 2699 8136
      2697 8111 2594 8121 2611 8164 2632 8167
TIME...MOT...LOC 2213Z 290DEG 9KT 2692 8136 2649 8153 2619 8152 

$$

KONARIK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 26, 4:45 PM EDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jun 26, 4:45 PM EDT, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service Miami FL
445 PM EDT SUN JUN 26 2016

.DISCUSSION...

--Near Term (tonight and Monday)--
Little change in the pattern through Monday. A back-door front
approaching northeastern Florida this afternoon will continue to
wash out before approaching the area. Light easterly winds Monday
will allow the east coast sea breeze to again move into the
interior, and hold the Gulf breeze near the west coast metro
areas, which will again be the two main focus areas for showers
and thunderstorms Monday afternoon.

--Short to Medium Range (Monday night through Wednesday night)--
Another front (currently over the Midwest) will make a run at
northern Florida before stalling and washing out north of the area.
Surface high pressure over the western Atlantic will also
strengthen. These two features will allow winds to turn more
southerly and become confluent over the southern peninsula. With
seasonably abundant moisture remaining in place, diurnal showers
and thunderstorms over south Florida will remain in the forecast.
With a more southerly component to the surface flow, afternoon
showers and thunderstorms may develop a little closer to the east
coast urban corridor than previous days. Warming temperatures
aloft should keep any chance for severe thunderstorms low.

--Long Range (Thursday through Sunday)--
Generally northwest flow will continue over the midwest and mid-
Atlantic states, with a Bermuda high remaining in place. This
should continue to promote generally light southeast flow over the
region into the weekend. Daytime showers and thunderstorms
developing along the Gulf and Atlantic sea breezes will continue
to be the predominant weather.

&&

.MARINE...
Light to gentle easterly breezes to continue Monday, before a
more southerly component develops Tuesday. Wave heights will be
generally 2 feet or less. Locally higher winds and waves are
possible for brief periods near thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  89  75  91 /  20  30  20  40
Fort Lauderdale  78  89  77  90 /  20  20  20  40
Miami            78  90  77  90 /  20  30  20  40
Naples           76  91  76  89 /  40  50  40  30

&&

.MFL Watches/Warnings/Advisories...
FL...None.
AM...None.
GM...None.
&&

SHORT TERM...22/KS
LONG TERM....22/KS
Hazardous weather outlook, Jun 26, 10:25 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
1025 AM EDT SUN JUN 26 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
270200-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
1025 AM EDT SUN JUN 26 2016

...SOME STRONG STORMS POSSIBLE ESPECIALLY OVER INTERIOR/WEST COAST...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS ARE POSSIBLE, MAINLY IN THE AFTERNOON
AND EARLY EVENING HOURS. THE HIGHEST CHANCES WILL BE IN THE
INTERIOR AND ALONG THE GULF COAST. THE MAIN THREAT WILL BE
GUSTY WIND, SMALL HAIL, AND CLOUD TO GROUND LIGHTNING STRIKES.

WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS
UP TO 55 MPH THIS AFTERNOON INTO THIS EVENING ESPECIALLY OVER THE
INTERIOR AND WEST COAST METRO AREAS.

HAIL: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO
DIME SIZE THIS AFTERNOON INTO THIS EVENING ESPECIALLY OVER THE
INTERIOR AND WEST COAST METRO AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE THUNDERSTORMS EACH AFTERNOON AND EVENING ACROSS
SOUTH FLORIDA EACH DAY THROUGH THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED,
HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND,
HAIL, AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

BAXTER

In the hours before

Special weather statement, Jun 26, 5:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
502 PM EDT SUN JUN 26 2016

FLZ063-262145-
GLADES FL-
502 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...45 TO 55 MPH WINDS AND THE DEVELOPMENT OF FUNNEL CLOUDS
FOR NORTHEASTERN GLADES COUNTY UNTIL 545 PM EDT...

* AT 501 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER BUCKHEAD
  RIDGE...MOVING SOUTH AT 5 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45
  TO 55 MPH...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
  POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
  CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
  SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
  PASSES.

* LOCATIONS IMPACTED INCLUDE...
  BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND INDIAN PRAIRIE
  CANAL MOUTH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

RESIDENTS SHOULD REMAIN ON THE ALERT FOR ADDITIONAL STATEMENTS AND
POSSIBLE WARNINGS.

&&

LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
      2717 8088 2714 8087 2720 8083 2718 8080
      2713 8079 2706 8085 2700 8087 2698 8092
      2704 8112 2721 8105 2721 8094
TIME...MOT...LOC 2101Z 017DEG 5KT 2713 8088

KONARIK
Local storm report, Jun 26, 5:27 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
527 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     MARINE TSTM WIND 1 S BUCKHEAD RIDGE      27.13N  80.89W
06/26/2016  M44 MPH          GLADES             FL   MESONET

            MESONET SITE EW1361 BUCKHEAD RIDGE

&&

EVENT NUMBER MFL1600414

FISHER
Special weather statement, Jun 26, 5:28 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
528 PM EDT SUN JUN 26 2016

FLZ063-066-262215-
GLADES FL-HENDRY FL-
528 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR GLADES AND NORTHWESTERN HENDRY COUNTIES
UNTIL 615 PM EDT...

* AT 528 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHEAST OF
  VENUS TO 13 MILES NORTH OF MUSE TO NEAR OLGA...AND MOVING SOUTH AT
  20 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...LAKEPORT...PALMDALE...MUSE...ORTONA...
  PORT LA BELLE AND LAKE HICPOCHEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2679 8111 2659 8157 2703 8156 2703 8127
      2712 8127 2712 8117 2721 8117 2721 8112
TIME...MOT...LOC 2128Z 353DEG 15KT 2713 8123 2702 8153 2677 8165

KONARIK
Local storm report, Jun 26, 5:44 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     MARINE TSTM WIND 6 E BUCKHEAD RIDGE      27.14N  80.79W
06/26/2016  M54 MPH          AMZ610             FL   MESONET

            LAKE OKE NORTH END MESONET

&&

EVENT NUMBER MFL1600415

FISHER
Local storm report, Jun 26, 6:11 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
611 PM EDT SUN JUN 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0502 PM     TSTM WND DMG     BUCKHEAD RIDGE          27.14N  80.89W
06/26/2016                   GLADES             FL   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. ONE ROOF OF A HOUSE
            DAMAGED. REPORTED BY GLADES COUNTY SHERIFF OFFICE

&&

EVENT NUMBER MFL1600416

FISHER
Special weather statement, Jun 26, 6:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
613 PM EDT SUN JUN 26 2016

FLZ063-066-070-262300-
INLAND COLLIER COUNTY FL-GLADES FL-HENDRY FL-
613 PM EDT SUN JUN 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING
AND 45 TO 55 MPH WINDS FOR CENTRAL COLLIER...SOUTHWESTERN GLADES AND
WESTERN HENDRY COUNTIES UNTIL 700 PM EDT...

* AT 613 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
  THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR PALMDALE TO 7 MILES
  SOUTHWEST OF FELDA TO 6 MILES SOUTHEAST OF GOLDEN GATE ESTATES...
  AND MOVING EAST AT 10 MPH.

* THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND
  GUSTY WINDS OF 45 TO 55 MPH.  LIGHTNING IS THE NUMBER ONE WEATHER
  RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO
  PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...
  AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE
  BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  LABELLE...IMMOKALEE...GOLDEN GATE ESTATES...PALMDALE...AVE MARIA...
  FELDA...HENDRY CORRECTIONAL...ORTONA...PORT LA BELLE...
  BIG CORKSCREW ISLAND...ORANGETREE...
  BIG CYPRESS NATIONAL PRESERVE...BUNKER HILL...
  INTERSECTION I-75 AND EVERGLADES BLVD...LAKE HICPOCHEE...
  PICAYUNE STRAND STATE FOREST...DEEP LAKE...MILES CITY...
  JEROME AND SUNNILAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 2642 8166 2642 8156 2671 8157 2699 8136
      2697 8111 2594 8121 2611 8164 2632 8167
TIME...MOT...LOC 2213Z 290DEG 9KT 2692 8136 2649 8153 2619 8152

KONARIK

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 4:23 PM EDTSpecial Marine WarningMFL67 min
Jun 26, 5:02 PM EDTSpecial Weather StatementMFLGlades43 min
Jun 26, 5:28 PM EDTSpecial Weather StatementMFLGlades47 min
Jun 26, 6:27 PM EDTSpecial Marine WarningMFL33 min
Jun 26, 6:37 PM EDTSpecial Weather StatementMFLHendry38 min
Jun 26, 6:49 PM EDTSpecial Marine WarningMFL41 min
Jun 26, 6:58 PM EDTSpecial Weather StatementMFLCollier62 min
Jun 26, 7:26 PM EDTSpecial Marine WarningMFL49 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.